Wellbutrin and ex-wellbutin users. Questions

Discussion in 'Fibromyalgia Main Forum' started by shannonrn, Apr 1, 2003.

  1. shannonrn

    shannonrn New Member

    My doctor started me on Wellbutrin today to offset the sexual side effects I get from the Lexapro. She said it will help with energy. I took one this morning and had to take an hour and a half nap. Do you have to get used to it before the energy kicks in? If so how long does it take to start working? Thanks!
  2. sofy

    sofy New Member

    and i took it for several months. same for prozac. i dont take any of those drugs now
  3. Maxine_CR

    Maxine_CR New Member

    When I started, years ago now, the dosage started at 150 mgs per day for about a week, then more was added. I felt the extra energy boost on about day 3 or 4 at 150.

    At the time, though, I did not have CFIDS/FMS. Given how strangely we can react to meds, maybe you won't have any benefit. If you don't see any improvement within a week, I suggest discussing with your dr. increasing the dosage or discontinuing. The energy boost in WB isn't like the mood stabilizing effect of SSRIs, for eg., which can take weeks.

    HTH,

    -m-

  4. aryiella

    aryiella New Member

    I've been taking it for about 3 weeks now. I'm doing 150mg 2x day. I started to feel more mentally alert very quickly(not hyper just alert), but I still have "physical" tiredness in my body. Before this, every day I felt like I was in a complete zombie-like fog and could not think. I am almost normal now in that regard. I'm not sure yet if it has improved my depression....I need to give it some more time, since I normally have ups and downs anyways. I'm also taking .5 mg Klonopin an hour before bed and it's doing wonders for my sleep.

    Good luck,
    Holly
  5. nancyw

    nancyw New Member

    Just started taking Wellbutrin about 2 1/2 weeks ago. Have previously taken Celexa, Paxil, and Prozac. Gained a lot of weight on Celexa and Paxil. Prozac wasn't too bad, but started back down after about 4 months. Wellbutrin has given me a more "awake" feeling, but still tired physically. However, the side effects for me aren't great - dizzy/vertigo, constipation, really dry mouth, and I've been really weepy. Have got appt next week with new Rheumy and I'm going to see about going back to Prozac or something else. Forgot to say I take 150 mg Wellbutrin morning and again at 5:00 PM.
    [This Message was Edited on 04/01/2003]
  6. SuzieQ

    SuzieQ New Member

    My Dr suggested I try trazadone for fm relief, but said it would knock me out, so she also added wellbutrin to help me stay awake. The wellbutrin cost me $43 so I started the trazadone without wellbutrin to see if I could tolerate it..did great the first 5 days then extreme exhaustion set in, but the kind that you can't really sleep. I took my first wellbutrin today so will have to let you know how it goes.
  7. dhcpolwnk

    dhcpolwnk New Member

    I've been taking Wellbutrin for about 3-1/2 weeks, but at a very low dose--100 mg once a day. My doctor originally wanted me to take it twice a day, but when I discovered that my pain seemed *a little* more under control, and I seemed to be getting better quality sleep with a combination of the Wellbutrin and Neurontin (which my doctor was phasing me off of, because that alone didn't seem to be helping), we decided together that we didn't want to rock the boat.

    I've heard that Wellbutrin can give people a burst of energy and that, especially if you take it too late in the day, it can cause insomnia. But the way I've been taking it (usually around lunch time), in combination with Neurontin (200 mg at bedtime, 100 mg in the morning), things seem to be okay, at least for now.

    I can tell you that the Wellbutrin sure is working better for me than Elavil did--and it doesn't put on the weight. (I gained 3 pounds in one week on Elavil, and it didn't help either my pain or my sleep!)

    It seems to me that since the low dosage of Wellbutrin is helping me a little with my daytime energy level, taking a normal dose may very well help you. But then I understand that some people with fibromyalgia tend to get opposite reactions to certain drugs. So I guess the key thing is to keep talking with your doctor about any side effects or drug interactions you may experience. Sometimes, just adjusting dosages and/or changing the time of day when you take the medicine can make a big difference.

    (I'm really supposed to take the Wellbutrin first thing in the morning, but the pharmacist said to take it with food. I've gotten into the bad habit of checking my e-mail first thing in the morning--and last thing at night. As a result, I often don't eat "breakfast" until noon or later. So that's when I take the Wellbutrin.)

    I hope this is helpful.

    --Laura R.M.
  8. klutzo

    klutzo New Member

    It made me manic. I slept only 3 hrs. per night, even with Xanax, and had horrible nightmares. I thought it was great that I didn't need to sleep. I thought I was a lot better than I was and started planning things I could not really do. On the 42nd day I woke up red, swollen and covered in hives. I had to go get a cortisone shot and take double doses of Benadryl around the clock for 21 days, sice it takes that long to get it out of your system. Not one of my better drug experiences.
    Klutzo
  9. JAREDKIRI

    JAREDKIRI New Member

    HI,

    I'VE BEEN ON WELLBUTRIN SR FOR TEN YEARS WITH NO SIDE EFFECTS. IT IS ONE OF THE MOST WONDERFUL DRUGS. I TRIED MANY OTHER ONES AND ALWAYS HAD SIDE EFFECTS.

    WHENEVER YOU PUT A NEW DRUG INTO YOUR BODY, YOUR BODY HAS TO ADJUST TO IT. YOU WILL PROBABLY KNOW IN TWO WEEKS OR SO WHETHER THE SIDE EFFECT WILL CONTINUE. GIVE IT A TRY. IT IS A GREAT MEDICINE.

    BRENDA
  10. idiotsinc

    idiotsinc New Member

    I take ritalin and buspar, which as a combination I believe is similar to wellbutrin. No side effects (no change in weight and still horny as ever) and easy to adjust the dosages. I take 10mg of both twice a day but on weekends I sometimes drop to once a day on the ritalin. Except for this morning when I accidently took both doses of ritalin. No need for coffee today, I'm very alert.

    Bob
  11. achy

    achy New Member

    odd..this is my first posting in quite a while...been to depressed.
    I was on Zoloft for 2 yrs and one day it just quit working...I just didn't care..about anything. Didn't want to get up or do anything. Doc figured the Zoloft depleted my dopamine levels and wanted to "add" the wellburtin to the mix. Well, bing I am not working I can't afford to add moe meds so we just switched.
    The good side,
    My appetite has decreased I have stopped gaining weight. No major loss, but It better than gain.
    The bad side,
    It hasn't helped me sleep..I too get strange nightmares
    It hasn't relieved my depression as good as the zoloft did
    I have gone back to my crying at or about anything.
    If I get a neg thought or feel a little blue I get worked into a tizzy cause I can't let the thought go.
    But, at least I'm not gaining weight!! LOL
    Warm fuzzies
    Achy
  12. kakirk928

    kakirk928 New Member

    Shannon,

    I have a combo that has worked very well for me for 9 months (along with lots of doc approved vitamins, but I can save that for another post or you can email me directly). I take 150mg of Trazadone at bedtime, then I take 75 mg of Wellbutrin at breakfast, then at lunchtime.

    -k2

  13. Plantscaper

    Plantscaper New Member

    I have only had positive effects: more energy, and has helped my perimenopausal depression, with no bad side effects. But, I do just take l50mg/day...not the usual dosage of 300mg, because there is a slight risk of seizures..

    However, it does not do enough for ADD, which was the initial reason I started taking it..If I could find a better drug for that, I might discontinue the Wellbutrin..But it is a better antidepressant than I had tried, previously, and I had gone thru most of them..